Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 401, NWS Jackson, MS

December 24, 2015Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 24, 2015, 5:51 PM CST for Jasper County, Jones County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2015, 5:51 PM CST (23:51 UTC)
Expired
Dec 24, 2015, 6:30 PM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 6:10 PM CSTTSTM WND DMG1 W Moss, MSA TREE WAS DOWN ON HIGHWAY 15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS54 KJAN 242351
SVRJAN
MSC061-067-250030-
/O.NEW.KJAN.SV.W.0401.151224T2351Z-151225T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
  SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CST

* AT 551 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ELLISVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAUREL AROUND 555 PM CST.
  MOSS AROUND 605 PM CST.
  SANDERSVILLE AND VERNON AROUND 615 PM CST.
  HEIDELBERG AROUND 620 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINEVIEW
AND SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8894 3167 8894 3155 8935 3177 8936
      3201 8909 3183 8891
TIME...MOT...LOC 2351Z 230DEG 36KT 3168 8926 

HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
117 
WWUS54 KJAN 250003
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CST THU DEC 24 2015

MSC061-067-250030-
/O.CON.KJAN.SV.W.0401.000000T0000Z-151225T0030Z/
JONES MS-JASPER MS-
603 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES...

AT 603 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...OR NEAR
LAUREL...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SANDERSVILLE AROUND 615 PM CST.
  VERNON AROUND 620 PM CST.
  HEIDELBERG AROUND 625 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINEVIEW
AND SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8894 3167 8894 3159 8922 3182 8930
      3201 8909 3183 8891
TIME...MOT...LOC 0003Z 222DEG 32KT 3176 8920 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

17
422 
WWUS54 KJAN 250022
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU DEC 24 2015

MSC061-067-250030-
/O.CON.KJAN.SV.W.0401.000000T0000Z-151225T0030Z/
JONES MS-JASPER MS-
622 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES...

AT 621 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
SANDERSVILLE...OR 8 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HEIDELBERG AROUND 630 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8894 3167 8894 3166 8914 3189 8921
      3201 8909 3183 8891
TIME...MOT...LOC 0021Z 236DEG 23KT 3180 8907 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 4:55 PM CST, 56 minutes earlier.

Area forecast discussion, Dec 24, 4:55 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST THU DEC 24 2015

.DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP
THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF
THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY
AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS
THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE
NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE
POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES
AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY
THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR
A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW
LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER
TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND
ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO
TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL
LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE
HWO.

REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET
UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS
MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND
INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE
OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE-
BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND
HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING
LOCALIZED FLASH FLOOD POTENTIAL.

AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT
TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY
SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM
WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD.
BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF
A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS
DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM
DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH
MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND
INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN
ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND
THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN
SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS
SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT
TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE
RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY
WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE
SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL
HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE.
/BB/

&&

.AVIATION...CONDITIONS CURRENT RANGE FROM VFR ACROSS MUCH OF THE
REGION TO MVFR ACROSS PORTIONS OF THE DELTA WHERE LOW CLOUDS PERSIST
AND IN THE PINE BELT WHERE SCT TSRA ARE ONGOING. CIGS WILL LIKELY
DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW
STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE
MORNING ON CHRISTMAS DAY. SCATTERED TSRA/SHRA OVER SE MS THIS
AFTERNOON WILL LIFT INTO AREAS NORTH OF I-20 TONIGHT AND REMAIN
POSSIBLE INTO CHRISTMAS DAY. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  80  68  80 /  42  45  37  20
MERIDIAN      69  79  68  78 /  66  37  27  24
VICKSBURG     70  79  66  81 /  41  54  47  20
HATTIESBURG   69  81  68  79 /  52  31  22  25
NATCHEZ       71  79  69  80 /  35  42  35  18
GREENVILLE    66  75  66  79 /  70  76  60  31
GREENWOOD     68  77  68  80 /  60  78  54  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL
Hazardous weather outlook, Dec 24, 4:07 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS
WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE
STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH
MONDAY.

LAZ015-016-023>026-252215-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ043>066-072>074-252215-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE
STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS,
BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 24, 5:14 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CST THU DEC 24 2015

MSZ062-063-242345-
LINCOLN MS-LAWRENCE MS-
514 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAWRENCE AND
EASTERN LINCOLN COUNTIES UNTIL 545 PM CST...

AT 514 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ENTERPRISE...OR 7 MILES SOUTHEAST OF BROOKHAVEN...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
LAWRENCE AND EASTERN LINCOLN COUNTIES.

LAT...LON 3139 9034 3151 9049 3170 9036 3148 9016
TIME...MOT...LOC 2314Z 224DEG 16KT 3151 9036

17
Special weather statement, Dec 24, 5:20 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CST THU DEC 24 2015

MSZ043-048-242345-
MADISON MS-HINDS MS-
520 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 545 PM CST...

AT 519 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CLINTON...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RIDGELAND AND POCAHONTAS AROUND 530 PM CST.
  MADISON AROUND 535 PM CST.
  FLORA AND ANNANDALE AROUND 540 PM CST.
  GLUCKSTADT AROUND 545 PM CST.

LAT...LON 3235 9041 3257 9036 3250 8995 3249 8996
      3250 8998 3248 8999 3248 9002 3244 9004
      3244 9007 3242 9006 3242 9007 3240 9007
      3238 9009 3239 9009 3230 9019
TIME...MOT...LOC 2319Z 205DEG 30KT 3237 9028

17
Special weather statement, Dec 24, 5:22 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU DEC 24 2015

MSZ065-066-242345-
COVINGTON MS-JONES MS-
522 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND WEST
CENTRAL JONES COUNTIES UNTIL 545 PM CST...

AT 522 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SANFORD...OR 7 MILES SOUTHEAST OF COLLINS...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEBRON AROUND 540 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.

LAT...LON 3159 8959 3180 8945 3180 8942 3163 8913
      3146 8945
TIME...MOT...LOC 2322Z 228DEG 30KT 3158 8945

17
Special weather statement, Dec 24, 5:24 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CST THU DEC 24 2015

MSZ054-062-063-250000-
LINCOLN MS-LAWRENCE MS-COPIAH MS-
524 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH...NORTHERN
LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES UNTIL 600 PM CST...

AT 523 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EAST LINCOLN...OR 9 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTICELLO AROUND 535 PM CST.
  SONTAG AROUND 540 PM CST.
  WANILLA AROUND 545 PM CST.
  OMA AROUND 550 PM CST.

LAT...LON 3147 9017 3169 9036 3184 9022 3156 8998
TIME...MOT...LOC 2323Z 228DEG 30KT 3156 9029

17
Special weather statement, Dec 24, 5:42 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST THU DEC 24 2015

MSZ066-250015-
JONES MS-
542 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 615
PM CST...

AT 542 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF ELLISVILLE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELLISVILLE AROUND 550 PM CST.
  LAUREL AROUND 555 PM CST.
  TUCKERS CROSSING AROUND 605 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

LAT...LON 3151 8934 3178 8937 3181 8911 3153 8900
TIME...MOT...LOC 2342Z 237DEG 24KT 3163 8932

17
Special weather statement, Dec 24, 5:47 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 24 2015

MSZ044-050-250015-
LEAKE MS-SCOTT MS-
547 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEAKE AND CENTRAL
SCOTT COUNTIES UNTIL 615 PM CST...

AT 546 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORTON...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FOREST AROUND 550 PM CST.
  HILLSBORO AROUND 555 PM CST.
  HARPERVILLE AND MIDWAY AROUND 600 PM CST.
  STEELE AROUND 605 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALNUT GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3227 8957 3246 8968 3265 8946 3247 8932
      3238 8932
TIME...MOT...LOC 2346Z 230DEG 36KT 3239 8957

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:43 PM CSTSpecial Weather StatementJANNeshoba47 min
Dec 23, 7:49 PM CSTSpecial Weather StatementJANSimpson41 min
Dec 23, 7:58 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson28 min
Dec 23, 9:07 PM CSTSpecial Weather StatementJANLowndes23 min
Dec 23, 9:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee30 min
Dec 23, 9:39 PM CSTSpecial Weather StatementJANNoxubee36 min
Dec 24, 3:31 AM CSTDense Fog AdvisoryJANIssaquena, Sharkey, Warren6 hr
Dec 24, 12:07 PM CSTSpecial Weather StatementJANForrest23 min
Dec 24, 1:27 PM CSTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Dec 24, 3:26 PM CSTSpecial Weather StatementJANCopiah34 min
Dec 24, 3:39 PM CSTSpecial Weather StatementJANMarion36 min
Dec 24, 3:48 PM CSTSpecial Weather StatementJANCovington27 min
Dec 24, 3:57 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Dec 24, 4:16 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Dec 24, 4:28 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo40 min
Dec 24, 4:39 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Newton, Smith25 min
Dec 24, 4:45 PM CSTSpecial Weather StatementJANJones30 min
Dec 24, 5:00 PM CSTSpecial Weather StatementJANCovington30 min
Dec 24, 5:14 PM CSTSpecial Weather StatementJANLincoln31 min
Dec 24, 5:20 PM CSTSpecial Weather StatementJANMadison25 min
Dec 24, 5:22 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Dec 24, 5:24 PM CSTSpecial Weather StatementJANLawrence36 min
Dec 24, 5:28 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln29 min
Dec 24, 5:42 PM CSTSpecial Weather StatementJANJones33 min
Dec 24, 5:47 PM CSTSpecial Weather StatementJANScott28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.